Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 55, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 2, 2013, 3:36 PM CDT for 4 counties in Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2013, 3:36 PM CDT (20:36 UTC)
- Expired
- Apr 2, 2013, 4:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Blanco County, TX, Burnet County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 64 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 3:55 PM CDT | HAIL 1 | 3 Nw Spicewood, TX | QUARTER SIZE HAIL...STRONG WINDS AND VERY HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
842 WUUS54 KEWX 022036 SVREWX TXC031-053-453-491-022115- /O.NEW.KEWX.SV.W.0055.130402T2036Z-130402T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 336 PM CDT TUE APR 2 2013 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN BLANCO COUNTY... SOUTH CENTRAL BURNET COUNTY... NORTHWESTERN TRAVIS COUNTY... SOUTHWESTERN WILLIAMSON COUNTY... * UNTIL 415 PM CDT. * AT 335 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR SPICEWOOD...OR 10 MILES SOUTHEAST OF MARBLE FALLS...AND MOVING SOUTHEAST AT 20 MPH. THIS STORM PRODUCED BASEBALL SIZE HAIL IN MARBLE FALLS. * SOME LOCATIONS IN THE WARNING INCLUDE LAGO VISTA...LAKEWAY... MANSFIELD DAM...BEE CAVE AND CEDAR PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTH CENTRAL TEXAS. && LAT...LON 3054 9776 3021 9795 3044 9828 3062 9818 TIME...MOT...LOC 2036Z 295DEG 20KT 3050 9813 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 12:47 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 2, 12:47 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1247 PM CDT TUE APR 2 2013 .AVIATION... CHALLENGING FORECAST TODAY. CIGS ARE GENERALLY MVFR AND SHOULD REMAIN THAT WAY THIS AFTERNOON...BUT WE COULD SEE OCCASIONAL VFR. EXPECTING SHOWERS AND THUNDERSTORMS TO DEVELOP THIS EVENING AFTER ABOUT 01Z. SHOWERS LIKELY TO CONTINUE OVERNIGHT AND CIGS WILL LOWER TO IFR. PRECIP SHOULD END MID-MORNING WEDNESDAY AND CIGS IMPROVE TO MVFR BY LATE MORNING. && .PREV DISCUSSION... /ISSUED 833 AM CDT TUE APR 2 2013/ UPDATE... ADJUSTED POPS FOR THE MORNING BASED ON CURRENT RADAR TRENDS AND REMOVED THUNDER ALL BUT THE NE CWA WHERE ISOLATED THUNDER WAS LEFT IN THE FORECAST. PREV DISCUSSION... /ISSUED 432 AM CDT TUE APR 2 2013/ SHORT TERM (TODAY THROUGH WEDNESDAY)... WITH THE ONSET ON INCREASING RAIN CHANCES ALREADY UNDERWAY... MODELS CONTINUE TO SHOW SIGNIFICANT DIFFERENCES ON FRONTAL FOCUS AND THEREFORE POTENTIAL STORM STRENGTH AND RAINFALL TOTALS OVER THE NEXT 36 HOURS. IN GENERAL THE SHORTER RANGE MODELS FAVOR HIGHER TOTALS CONVERGING OVER EAST TX THIS AFTERNOON AND LESS RAINFALL POTENTIAL FROM FRONTAL OVERRUNNING...WHILE THE LONGER RANGE MODELS SHOW AN EQUAL EMPHASIS ON ENHANCED RAINFALL CHANCES HANGING BACK WITH THE UPPER LEVEL STORM SYSTEM AS IT OVERRUNS THE SHALLOW FRONTAL ZONE. WOULD TYPICALLY FAVOR THE SHORT-RANGE SCENARIO... EXCEPT THAT THE RUN-TO-RUN TRENDS OF THE MODELS CONTINUE TO REFLECT A SLOWING STORM SYSTEM AND FRONT. THUS A BLEND OF THE TWO SCENARIOS IS USED FOR THE FORECAST...WITH ADMITTEDLY A SLIGHT WET BIAS TO RESULT FROM THE PROLONGED RAIN CHANCES. ALTHOUGH THE QPF REFLECTS STORM TOTAL RANGES GOING FROM 1/2 TO 2 INCHES FROM WEST TO EAST RESPECTIVELY...THE EXPECTED RAINFALL IS MORE LIKELY TO FALL INTO THE 1/4 TO 1 1/2 INCH RANGE. ISOLATED 3 INCH STORM TOTALS WILL BE POSSIBLE...AS A FEW AREAS COULD SEE MULTIPLE ROUNDS OF RAIN. THE SEWD MOVEMENT OF THE UPPER LOW COULD PROMOTE SUPERCELL DEVELOPMENT ALONG THE FRONT OVER WESTERN COUNTIES MAINLY LATE THIS AFTERNOON AND THIS EVENING...WITH THE THREAT FOR HAIL AND DAMAGING WINDS POSSIBLY EXTENDING AS FAR EAST AS THE I-35 CORRIDOR SHOULD THE FRONTAL FOCUS BECOME THE DOMINANT RAIN PRODUCER. AN ANY EVENT...NEARLY ALL AREAS ARE EXPECTED TO RECEIVE AT LEAST A SMALL AMOUNT OF MUCH NEEDED RAIN FROM THIS SYSTEM. RAIN CHANCES DECREASE LATE IN THE DAY WEDNESDAY...BUT THE SLOWING SYSTEM SUGGESTS A SLIGHTLY SLOWER CLEARING TREND WEDNESDAY EVENING. LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... BREEZY AND COOL CONDITIONS WEDNESDAY NIGHT INTO THURSDAY WILL LOWER TEMPERATURES TO BELOW NORMALS THROUGH THURSDAY NIGHT. WHILE THE PROLONGED DRYING BREEZE THURSDAY SHOULD LOWER AFTERNOON RH VALUES...SOME PATCHY FOG WAS ADDED FOR FRIDAY MORNING SINCE WINDS SHOULD BECOME LIGHT BY THEN AND MUCH OF THE LIGHT NORTH WINDS OVERNIGHT WILL BE ACROSS SOAKED SOILS. A GOOD MIXING DAY AND A RETURN TO WARM WEATHER IS EXPECTED FRIDAY...WITH SOUTHERLY WINDS AND MOISTURE TO INCREASE BY SATURDAY MORNING. A FLAT ZONAL PATTERN OVER THE WEEKEND SHOULD PROMOTE SOME MORNING CLOUDS AND OTHERWISE SEASONALLY WARM AND BREEZY APRIL WEATHER. THE NEXT UPSTREAM SYSTEM CONTINUES TO BE ADVERTISED AS A HIGH AMPLITUDE TROUGH WHICH COULD PROMOTE ANOTHER SIGNIFICANT RAIN EVENT BY MID-WEEK. THE GENERAL PATTERN WITH THIS UPPER TROUGH SUGGESTS LESS SUPPORT FROM A SUBTROPICAL JET...SO WILL VIEW THE NEXT POTENTIAL RAINFALL EVENT WITH SOME SKEPTICISM. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 71 50 71 47 / 80 70 30 - - AUSTIN BERGSTROM INTL AIRPORT 64 70 47 70 41 / 80 70 30 - - NEW BRAUNFELS MUNI AIRPORT 65 73 48 74 43 / 70 60 30 - - BURNET MUNI AIRPORT 60 66 46 68 45 / 80 70 30 - - DEL RIO INTL AIRPORT 65 74 49 79 54 / 50 40 - 0 0 GEORGETOWN MUNI AIRPORT 63 68 45 68 42 / 80 70 30 10 - HONDO MUNI AIRPORT 65 74 46 77 44 / 50 50 20 0 0 SAN MARCOS MUNI AIRPORT 64 72 48 73 43 / 80 60 30 - - LA GRANGE - FAYETTE REGIONAL 65 73 51 70 46 / 80 70 40 10 - SAN ANTONIO INTL AIRPORT 66 73 49 74 47 / 60 50 20 - 0 STINSON MUNI AIRPORT 66 75 50 76 46 / 60 50 20 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...05 SYNOPTIC/GRIDS...01 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Apr 2, 1:05 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 105 PM CDT TUE APR 2 2013 TXZ171>173-183>194-202>209-217>225-228-031815- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 105 PM CDT TUE APR 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTH CENTRAL TEXAS. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. A THREAT OF LOCALLY HEAVY RAINFALL MAY BECOME MORE DOMINANT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE THREAT OF STRONG STORMS MAY LINGER INTO WEDNESDAY MORNING...HOWEVER THE MAIN IMPACT WILL LIKELY BE LOCALLY HEAVY RAINFALL...CAUSING LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 2, 3:15 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 5 N MARBLE FALLS 30.65N 98.27W
04/02/2013 E0.75 INCH BURNET TX PUBLIC
HALF INCH TO PENNY SIZE HAIL.
&&
EVENT NUMBER EWX1300209
PMLocal storm report, Apr 2, 3:16 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 2 E MARBLE FALLS 30.58N 98.24W
04/02/2013 M1.00 INCH BURNET TX COCORAHS
NICKEL TO QUARTER SIZE HAIL.
&&
EVENT NUMBER EWX1300210
PMLocal storm report, Apr 2, 3:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 4 SSE COTTONWOOD SHORES 30.51N 98.29W
04/02/2013 E2.75 INCH BURNET TX AMATEUR RADIO
GOLF TO BASEBALL SIZE HAIL AT INTERSECTION OF HWYS 71
281
&&
EVENT NUMBER EWX1300211
JPBLocal storm report, Apr 2, 3:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
328 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 2 E MARBLE FALLS 30.58N 98.24W
04/02/2013 M1.75 INCH BURNET TX PUBLIC
GOLFBALL SIZE HAIL.
&&
EVENT NUMBER EWX1300212
PMLocal storm report, Apr 2, 3:34 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
334 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 1 SSW MARBLE FALLS 30.57N 98.28W
04/02/2013 E1.75 INCH BURNET TX PUBLIC
&&
EVENT NUMBER EWX1300213
JPBLocal storm report, Apr 2, 3:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
336 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL SMITHVILLE 30.01N 97.16W
04/02/2013 E0.25 INCH BASTROP TX EMERGENCY MNGR
HEAVY RAINS FLOODING CLOSING A FEW ROADS IN SMITHVILLE
&&
EVENT NUMBER EWX1300214
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:18 PM CDT | Special Weather Statement | EWX | Llano | 27 min |
| Apr 2, 1:56 PM CDT | Special Weather Statement | EWX | Burnet | 49 min |
| Apr 2, 2:07 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 38 min |
| Apr 2, 2:36 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 39 min |
| Apr 2, 3:07 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 38 min |
| Apr 2, 3:30 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 45 min |
| Apr 2, 3:40 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 110 min |
| Apr 2, 3:44 PM CDT | Special Weather Statement | EWX | Caldwell | 46 min |
| Apr 2, 3:48 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 3 hr |
| Apr 2, 3:53 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell | 52 min |
| Apr 2, 4:09 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Hays, Travis, Williamson | 51 min |
| Apr 2, 4:16 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales | 44 min |
| Apr 2, 4:29 PM CDT | Special Weather Statement | EWX | Fayette | 46 min |
| Apr 2, 4:36 PM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lee | 3 hr |
| Apr 2, 4:56 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lavaca | 49 min |
| Apr 2, 5:01 PM CDT | Special Weather Statement | EWX | Travis | 44 min |
| Apr 2, 5:15 PM CDT | Areal Flood Advisory | EWX | Hays, Travis, Williamson | 105 min |
| Apr 2, 5:30 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Travis | 45 min |
| Apr 2, 5:38 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 52 min |
| Apr 2, 5:49 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales | 41 min |
| Apr 2, 6:12 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 63 min |
| Apr 2, 6:16 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Gonzales, Lavaca | 44 min |
| Apr 2, 6:32 PM CDT | Special Weather Statement | EWX | Bastrop | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.